MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PAT/FEM DRILL 6.4MMDIA; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PAT/FEM DRILL 6.4MMDIA; INSTRUMENT, KNEE
Catalog Number 00512005201
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D4: attempts have been made to gather all product identification information, and no further information has been provided.G2- canada.H3- customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Proposed annex g code: mechanical (g04) ¿ drill.
 
Event or Problem Description
It was reported that a metal pieces fractured off of a patella/femoral drill during surgery.While using the patella/femoral drill to drill patella holes through the drill guide, the metal of the drill was wearing off.The surgeon reported this and switched to another drill.No metal pieces contacted or remain in the patient.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, d4, d9, g1, g3, g6, h1, h2, h4, and h11.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Visual evaluation of the returned drill confirmed the device exhibited signs of use (nicked/dinged) and striations were found on the collar.Dimensional analysis determined the device was conforming with specifications where measured.The device history records were reviewed and no discrepancies were identified.As the device had a field age of greater than seven (7) years and exhibits signs of repeated use, the root cause is attributed to wear and tear of the device from repeated use over time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PAT/FEM DRILL 6.4MMDIA
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22805597
Report Number0001822565-2025-02934
Device Sequence Number8950856
Product Code HTW
UDI-Device Identifier00889024186583
UDI-Public(01)00889024186583(10)63849665
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00512005201
Device Lot Number63849665
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/18/2025
02/05/2026
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/10/2025
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown